... this good. I am noticing quite a bit of hair loss and I am upset to think it is from the Lithium. It has helped me so much, but I really don't want my hair falling out! I have read some of the previous posts but I was wondering if anyone has stuck w/ the Lithium long enough to see if it is a temporary side effect or if the only way to stop the hair loss is to stop the medicine?
Hair loss is one of the possible side effects of lithium, although the exact percentage of people who developed hair loss while taking the drug was not reported. Given how common hair loss is in the general public, it is difficult to tell if this side effect is caused by lithium or by other factors (such as genetics). In addition to hair loss, dryness and thinning of the hair are possible lithium side effects.
If you are taking lithium and hair loss becomes a problem, talk with your doc/pharmacist. Depending on the severity of the hair loss, there are things that the doc/pharmacist may recommend, including hair loss treatments. If the hair loss is bothersome to you, your health care provider may recommend adjusting your lithium dosage or trying another bipolar disorder medication.
I took Lithium or about 3 yeas only. It caused major sleep disruptios however and had to go every 56 days to have my lithium chemical balanced.
I agree the shots added side effects I was unwiling to accept. Lithium is supposed to be the Gold Standard for Bipolar Disorders but I could not take it. It did make me lethargic, and I could not justify that any longer. I now take
it only as needed. If you have to admit you will be on meds the rest of your life, it should mix with other meds. Keep in touch with your doctor and explain to him in detail what you are feeling. There are alot of good meds availale for this disorder and trial and error will get you on the protection you need. Hold on girl, there is a new beginning that is also more stablizing.
I just started taking Lithium a couple of day's ago, I switched from SerequalXr
I was recently diagnosed with Bipolar type 1 mixed episode's, and ADHD wasn't aware that the lithium could make hair fall out, i'll def. have to keep an eye out for that.I'd like to talk more about the lithium and what to poss. expect from this drug.
The serequal Xr, worked for sleep but not the mood issue's, but i devel. severe muscle cramp's espec. in my leg's and had to stop it. the lithium seem's to work really well on the mood issue'sbut now i'm back to where i don't sleep. is lithium supp. to help with sleep ???
I have been on Lithium for at least 1 and a half years and I have not seen any hair loss at all. But then I never read the drug insert for side effects, I am not even sure if it is one of them. I like my Lithium and it works well for me. I would suggest a process of elimination if you are on more than one or two meds. I will say I did have some problems with my thyroid about 2 yrs ago and it cause some pretty moderate loss. After I was treated It stopped immediatly. So just do some research on all your meds. I hope this has helped some!
I have been on Lithium for 4 years and yes, it is a miracle drug for me. Except after a year I developed hypothyroid which is not reversable. I take Synthroid to balance my thyroid. I had other side effects like trembling in the hands really bad but that finally went away. The only thing annoying now is my mouth burns all the time. That side effect never went away. Feels like I ate pepper. Hope this helps!
I have become so depressed! I've been on lithium for about 6 months. It seems to be working for me. However, slowly I realized my hair was coming out in my brush and getting very thin. It took me until recently that it might be one of my med. Found out..yes! I'm freaking out! I look terrible! what do i do??
Lithium interferes with the absorption of iodine in the gut. You can take iodine supplements through the skin. You will absorb as much as you need. Youtube will have examples on how to do this. Normally the problem lies with genetic issues with methylation mthfrc677t. Problems with this gene arise through stress due to loss of magnesium from prolonged anxiety or poor diet. Maintaining good levels of magnesium zinc p5p(b6) and b12 are critical. It is also important to maintain good gut flora. Candida albicans in the gut can get out of control with too much sugar and cause high levels of acetaldehyde in the blood. Lack of cysteine and zinc from poor methylation cause an inability to process the acetaldehyde and this gives a foggy brain feeling. Over long periods the acetaldehyde will damage red blood cells causing the loss of zinc and p5p.
This is what is refered to as pyroluria.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Feb 2010 • 2 answers
Posted 4 Oct 2015 • 3 answers
Posted 27 Jun 2016 • 1 answer
Posted 30 Jun 2016 • 0 answers
Posted 25 Aug 2018 • 1 answer